Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 47, NWS Mobile, AL

November 7, 2008

NWS Mobile, AL issued this small craft advisory at Nov 7, 2008, 3:20 AM CST. It took effect at Nov 7, 2008, 9:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2008, 3:20 AM CST (09:20 UTC)
In effect from
Nov 7, 2008, 9:00 PM CST
Expired
Nov 8, 2008, 8:00 AM CST
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KMOB 070920
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
320 AM CST FRI NOV 7 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE ALABAMA AND WESTERN FLORIDA
PANHANDLE GULF WATERS THIS EVENING THROUGH EARLY SATURDAY MORNING...

.A COLD FRONT IS FORECAST TO BRING A WIND SHIFT TO THE
MARINE ZONES BEGINNING LATE THIS AFTERNOON. IN THE WAKE OF THE
FRONTAL PASSAGE...COOL AIR DRAINAGE OFF THE LAND TONIGHT CAUSES AN
INCREASE IN NORTHWEST TO NORTHERLY WINDS.

GMZ650-655-670-675-071600-
/O.NEW.KMOB.SC.Y.0047.081108T0300Z-081108T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
320 AM CST FRI NOV 7 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST
SATURDAY. 

IN THE WAKE OF A FRONTAL PASSAGE...GUSTY NORTHWEST TO NORTHERLY WINDS OF
20 TO 25 KNOTS WINDS ARE FORECAST TONIGHT. WINDS ARE FORECAST TO
DECREASE BY MID AND LATE MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
000
WHUS74 KMOB 072034
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CST FRI NOV 7 2008

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ALABAMA AND
WESTERN FLORIDA PANHANDLE GULF WATERS THIS EVENING THROUGH EARLY
SATURDAY MORNING...

.A COLD FRONT MOVING ACROSS THE COASTAL WATERS THIS AFTERNOON AND
EVENING WILL BRING A WIND SHIFT BEGINNING LATE THIS AFTERNOON...WITH
WINDS SWITCHING FROM SOUTHERLY TO NORTHWESTERLY BY THIS EVENING. IN
THE WAKE OF THE FRONT...COOL AIR DRAINAGE OFF THE LAND TONIGHT WILL 
CAUSE AN INCREASE IN NORTHWEST TO NORTHERLY WINDS OVER MUCH OF THE
MARINE AREA. WINDS WILL BE IN THE 15 TO 20 KNOT RANGE OVER MOBILE
BAY...AND CLOSER TO 20 TO 25 KNOTS OVER THE GULF WATERS OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. 

GMZ650-655-670-675-080445-
/O.CON.KMOB.SC.Y.0047.081108T0300Z-081108T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
234 PM CST FRI NOV 7 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 8 AM CST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 8 AM CST SATURDAY. 

IN THE WAKE OF A FRONTAL PASSAGE...GUSTY NORTHWEST TO NORTH WINDS OF
20 TO 25 KNOTS WINDS ARE EXPECTED TONIGHT OVER THE GULF COASTAL
WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. WINDS ARE
FORECAST TO DECREASE BY MID AND LATE MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 080321
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
921 PM CST FRI NOV 7 2008

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ALABAMA AND
WESTERN FLORIDA PANHANDLE GULF WATERS THROUGH EARLY SATURDAY
MORNING...

.A COLD FRONT MOVED ACROSS THE COASTAL WATERS THIS AFTERNOON AND
EVENING...BRINGING A WIND SHIFT TO NORTHWESTERLY. IN THE WAKE OF THE
FRONT...COOL AIR DRAINAGE OFF THE LAND TONIGHT WILL CAUSE AN INCREASE
IN NORTHWEST TO NORTHERLY WINDS OVER MUCH OF THE MARINE AREA. WINDS
WILL BE IN THE 15 TO 20 KNOT RANGE OVER MOBILE BAY...AND CLOSER TO 20
TO 25 KNOTS OVER THE GULF WATERS OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

GMZ650-655-670-675-081130-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-081108T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
921 PM CST FRI NOV 7 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY.

IN THE WAKE OF A FRONTAL PASSAGE...GUSTY NORTHWEST TO NORTH WINDS
OF 20 TO 25 KNOTS WINDS ARE EXPECTED TONIGHT OVER THE GULF
COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
WINDS ARE FORECAST TO DECREASE BY MID TO LATE MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 11:36 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 6, 11:36 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1136 PM CST THU NOV 6 2008

.AVIATION UPDATE 07/06Z...MID LEVEL CLOUDS ARE MOBING INTO SOUTHWEST
ALABAMA AT THE MIDNIGHT HOUR AND WILL SPREAD WEST INTO THE PANHANDLE
AND SOUTH ALABAMA IN THE NEXT 2 TO 3 HOURS.  CEILINGS INITIALLY
ABOVE 7K WILL GRADUALL LOWER WITH TIME...BECOMING MVFR BY SUNRISE
ALL BUT EXTREME EAST. A FEW PATCHES OF IFR IN FOG POSSIBLE MOST
ANYWHERE OVERNIGHT BUT MORE LIKELY NEAR BODIES OF WATER AND EAST OF
I-65 WHERE MID CLOUDS HAVE NOT YET ARRIVED.  A FEW SHOWERS POSSIBLE
OVERNIGHT BUT BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE
DAY...STARTING IN THE WEST AROUND DAYLIGHT AND SPREADING EAST WITH
TIME. SOME BRIEF IFR CONDITIONS IN AND NEAR SCATTERED TO NUMEROUS
THUNDERSTORMS... ESPECIALLY FROM MID MORNING TO MID AFTERNOON FROM
THE WEST TO THE EAST /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      59  74  48  73 /  20  60  40  00
PENSACOLA   58  76  53  74 /  10  40  50  05
DESTIN      65  72  62  70 /  05  30  60  10
EVERGREEN   54  73  47  72 /  10  50  50  05
WAYNESBORO  58  70  43  71 /  40  70  30  00
CAMDEN      55  72  45  70 /  30  70  40  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 6, 2:27 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CST THU NOV 6 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-072030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
227 PM CST THU NOV 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OVERALL RISK FOR SEVERE THUNDERSTORMS WITH THE FRONT IS LOW. FRONT
WILL MOVE ACROSS THE CENTRAL GULF COAST REGION ON FRIDAY. A FEW
STORMS ALONG THE PRE-FRONTAL SQUALL LINE COULD BECOME STRONG ENOUGH
TO PRODUCE GUSTY WINDS TO AROUND 45 MPH. LOCALLY HEAVY RAINS ALSO A
POSSIBILITY.

THE NEXT CHANCE FOR THUNDERSTORMS TUESDAY AS ANOTHER FRONTAL SYSTEM
APPROACHES FROM THE WEST AND MOVES BY TUESDAY AFTERNOON. A FEW STRONG
STORMS POSSIBLE.

WILDFIRE RISK INCREASING SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:06 PM CSTFire Weather WatchMOBWalton24 hr
Nov 7, 2:06 PM CSTRed Flag WarningMOBWalton28 hr

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.